A.S. is a 79 year old man who was admitted to the hospital emergency room after throwing up a large amount of fresh blood with clots. His blood pressure was very low. He looked pale and diaphoretic. Emergent testing of his blood showed severe anemia with a hemoglobin of just 5. He has heart disease and recently had stents placed by his cardiologist who also started him on two blood thinners to prevent stent blockage. recently he also has been taking naproxen for knee pain. An emergent upper endoscopy(EGD) was performed and this showed a large ulcer in the first part of the small intestine called duodenum. This ulcer was cauterized during the upper endoscopy and he was transfused blood and discharged after 3 days stay in the hospital. He was treated for the ulcer with medication called a proton pump inhibitor which blocks acid production by the stomach lining and thereby leads to ulcer healing. Ulcers can develop in the upper gastrointestinal tract(stomach and dudoenum) from use of 'non steroidal anti-inflammatory drugs' such as ibuprofen, naproxen, indomethacin, piroxicam etc. They can also be caused by a bacterial infection called Helicobacter Pylori. Ulcers can cause a variety of complications like bleeding as in this case or can perforate(create a hold in the intestinal wall) which will required emergency surgery. Healing of ulcers can also creat scarring and narrowing of the stomach opening called gastric outlet obstruction which can causea severe vomiting.